| Catalog Number |
23AGFN-756 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm sjm regent heart valve w/ flex cuff was chosen for implant.After implanting the valve, it was noted the valve leaflets were jammed and could not move.A decision was made to explant the valve.The explanted valve was tested again for leaflet function and noted to not open and close smoothly.A replacement 23mm sjm regent heart valve w/ flex cuff was implanted in the patient.It was reported there was a clinically significant delay in the procedure due to this event but the patient remained hemodynamically stable throughout the procedure.The patient status was reported as stable.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of the valve leaflets being unable to open and close properly was reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.